Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 271, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 29, 2021, 4:55 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2021, 4:55 AM EDT (08:55 UTC)
- Expired
- Oct 29, 2021, 6:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 93 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted.
054
WHUS52 KKEY 290855
SMWKEY
GMZ073-074-291000-
/O.NEW.KKEY.MA.W.0271.211029T0855Z-211029T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
455 AM EDT Fri Oct 29 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Craig Key to Halfmoon Shoal 20 to 60 nm
out...
* Until 600 AM EDT.
* At 455 AM EDT, strong thunderstorms were located along a line
extending from 14 nm east of Wood's Wall East Crack to 43 nm south
of Wood's Wall West Crack, moving east at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2353 8214 2421 8153 2441 8073 2362 8128
2357 8149 2352 8185
TIME...MOT...LOC 0855Z 267DEG 16KT 2418 8134 2354 8193
HAIL...0.00IN
WIND...>34KTS
$$
JacobsonWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 10:36 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Oct 28, 10:36 PM EDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1036 PM EDT Thu Oct 28 2021
.DISCUSSION...
Weak anticyclonic flow over the area and cyclonic flow north of
the Keys yielded fast moving showers, which affected the southern
and eastern coastal waters and the local islands. The shower
activity produced frequent cloud to ground lightning and wind
gusts up to 20 knots. Showers intensified on their approach to
the keys, which let's us know that the atmosphere is unstable and
could yield linear convection this evening. From the 12Z KKEY
sounding, DCAPE values came in around 1100 J/KG, SRH 0 to 3 KM
came in at 171 m2/s2 and 500 mb temps are around -6.5C. However,
the frontal boundary is expected to remain parallel to the flow.
THerefore, organized discrete cells are not expected to develop
late tonight. A frontal boundary oriented from the northeast to
southwest across the central Florida Peninsula has produced severe
weather for our northern WFO neighbors. The shower and
thunderstorm activity is expected to slowly diminishing late
tonight over the central and southern Peninsula of Florida.
However, shower and thunderstorm activity is progged to increase
from the northwest to southeast as the frontal boundary propagates
near the keys. Therefore, expect periods of moderate to heavy
rainfall and gusty winds.
&&
.MARINE...
A Small Craft Advisory is in effect for all Florida Keys coastal
waters. A frontal boundary will move over the northwestern local
waters tonight and push through the remainder waters during the
early morning hours. The front will promote freshening
southwesterly to westerly breezes and showers and thunderstorms.
Fresh to strong breezes will prevail across the coastal waters
through Saturday.
&&
.AVIATION...
VFR conditions with brief MVFR conditions will continue over
terminal KEYW through 28/04Z. A line of SHRA/VCTS associated with
a frontal boundary are expected to effect terminals KEYW AND KMTH
by 29/04 and cause brief reduction in visibilities. The convection
could produce winds gusts up to 25 kt. SHRA/VCTS are expected to
diminish by 29/11Z as the frontal boundary moves east of the local
terminal sites. Sfc winds will be from the southwest to west with
winds up to 20 kts with higher gusts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 78 83 74 82 / 70 20 10 20
Marathon 78 84 74 83 / 70 20 10 20
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Friday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...Washington
Aviation/Nowcasts....KR Data
Acquisition.....MRR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 29, 4:27 AM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 427 AM EDT Fri Oct 29 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-300830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 427 AM EDT Fri Oct 29 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all waters for southwest to west winds of 20 to 25 knots. Isolated thunderstorms will be possible this morning as a cold front moves across the eastern portions of the island chain and into the Hawk Channel and Straits of Florida. The primary thunderstorm hazards will be possible cloud to surface lightning strikes and strong gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Small Craft Advisory will likely be needed through Saturday in all coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 29, 12:05 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1205 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
10/28/2021 M53 MPH GMZ033 FL MESONET
A SOUTHWEST WIND GUST OF 46 KNOTS, OR 53 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 1156 PM EDT.
&&
JACOBSONLocal storm report, Oct 29, 2:01 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
201 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
10/29/2021 M47 MPH GMZ033 FL MESONET
A SOUTHWEST WIND GUST OF 41 KNOTS, OR 47 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 146 AM EDT.
&&
JACOBSONLocal storm report, Oct 29, 2:55 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
255 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM MARINE TSTM WIND KEY WEST 24.56N 81.78W
10/29/2021 M44.00 MPH LOWER KEYS IN MONR FL OFFICIAL NWS OBS
A WEST WIND GUST OF 38 KNOTS, OR 44 MPH, WAS RECORDED BY
THE FLORIDA KEYS NWS RSOIS AT 237 AM EDT.
0245 AM MARINE TSTM WIND 2 SW BIG COPPITT KEY 24.58N 81.68W
10/29/2021 M43.00 MPH LOWER KEYS IN MONR FL ASOS
A WEST WIND GUST OF 37 KNOTS, OR 43 MPH, WAS RECORDED BY
THE NAS KEY WEST ASOS ON BOCA CHICA KEY AT 245 AM EDT.
&&
JACOBSONLocal storm report, Oct 29, 3:07 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
307 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
10/29/2021 M40 MPH GMZ044 FL C-MAN STATION
A WEST WIND GUST OF 40 KNOTS, OR 46 MPH, WAS RECORDED BY
THE SAND KEY C-MAN STATION AT 240 AM EDT.
&&
JACOBSONLocal storm report, Oct 29, 3:16 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
316 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM MARINE TSTM WIND 2 WSW KEY WEST 24.56N 81.81W
10/29/2021 M40.00 MPH LOWER KEYS IN MONR FL OTHER FEDERAL
A WEST NORTHWEST WIND GUST OF 35 KNOTS, OR 40 MPH, WAS
RECORDED BY THE NATIONAL OCEAN SERVICE WEATHER STATION AT
KEY WEST HARBOR AT 230 AM EDT.
&&
JACOBSONThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:10 PM EDT | Special Marine Warning | KEY | 34 min | |
| Oct 28, 8:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 28, 9:29 PM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 28, 9:50 PM EDT | Special Marine Warning | KEY | 41 min | |
| Oct 28, 9:56 PM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 28, 10:30 PM EDT | Special Marine Warning | KEY | 27 min | |
| Oct 28, 10:47 PM EDT | Special Marine Warning | KEY | 46 min | |
| Oct 28, 10:56 PM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 28, 11:31 PM EDT | Special Marine Warning | KEY | 48 min | |
| Oct 29, 12:16 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 29, 12:32 AM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 29, 12:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 1:51 AM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 29, 1:53 AM EDT | Special Marine Warning | KEY | 67 min | |
| Oct 29, 2:44 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 2:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 3:40 AM EDT | Special Marine Warning | KEY | 43 min | |
| Oct 29, 3:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 29, 5:13 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 5:49 AM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 29, 6:28 AM EDT | Special Marine Warning | KEY | 41 min | |
| Oct 29, 7:07 PM EDT | Coastal Flood Statement | KEY | Monroe | 33 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.